Estimating economic relationships subject to firm- and time-varying equality and inequality constraints

O'Donnell, C. J., Rambaldi, A. N. and Doran, H. E. (2001) Estimating economic relationships subject to firm- and time-varying equality and inequality constraints. Journal of Applied Econometrics, 16 6: 709-726. doi:10.1002/jae.639


Author O'Donnell, C. J.
Rambaldi, A. N.
Doran, H. E.
Title Estimating economic relationships subject to firm- and time-varying equality and inequality constraints
Journal name Journal of Applied Econometrics   Check publisher's open access policy
ISSN 0883-7252
Publication date 2001-01-01
Sub-type Article (original research)
DOI 10.1002/jae.639
Volume 16
Issue 6
Start page 709
End page 726
Total pages 18
Editor S. Durlauf
J. Geweke
J. Rust
H. K. Van Dijk
Place of publication Chichester, England
Publisher John Wiley & Sons Ltd.
Collection year 2001
Language eng
Subject C1
140399 Econometrics not elsewhere classified
149999 Economics not elsewhere classified
Abstract Applied econometricians often fail to impose economic regularity constraints in the exact form economic theory prescribes. We show how the Singular Value Decomposition (SVD) Theorem and Markov Chain Monte Carlo (MCMC) methods can be used to rigorously impose time- and firm-varying equality and inequality constraints. To illustrate the technique we estimate a system of translog input demand functions subject to all the constraints implied by economic theory, including observation-varying symmetry and concavity constraints. Results are presented in the form of characteristics of the estimated posterior distributions of functions of the parameters. Copyright (C) 2001 John Wiley Sons, Ltd.
Keyword Economics
Social Sciences, Mathematical Methods
Ideal Demand System
Flexible Functional Forms
Productivity Growth
Stochastic Approach
Structural-change
Models
Agriculture
Regularity
Q-Index Code C1

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Economics Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 5 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 6 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Wed, 15 Aug 2007, 02:38:39 EST